Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2008, 7:43 PM EDT for Pike County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 7:43 PM EDT (23:43 UTC)
- Expired
- Jun 8, 2008, 8:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Pike County, PA
The radar
The Binghamton radar (KBGM), 133 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 082343
SVRBGM
PAC103-090015-
/O.NEW.KBGM.SV.W.0049.080608T2343Z-080609T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
743 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 815 PM EDT
* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PECKS POND...MOVING EAST AT 42 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DINGMANS FERRY AND MILFORD BY 800 PM EDT...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4120 7516 4125 7514 4124 7525 4125 7527
4134 7511 4146 7502 4141 7474 4137 7469
4133 7472 4133 7475 4127 7483 4122 7486
4120 7486 4110 7495
TIME...MOT...LOC 2343Z 291DEG 36KT 4133 7508
$$
MSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:43 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 8, 7:43 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 743 PM EDT SUN JUN 8 2008 .SYNOPSIS... HOT AND HUMID WEATHER WILL CONTINUE THROUGH TUESDAY. TUESDAY AFTERNOON A COLD FRONT WILL SWEEP THROUGH THE REGION PRODUCING SHOWERS AND THUNDERSTORMS. BEHIND THIS FRONT A MUCH COOLER AND DRIER AIRMASS WILL PREVAIL THROUGH LATE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SCATTERED CONVECTION CURRENTLY OVER WYOMING VALLEY/POCONOS WITH A FEW CELLS BECOMING SEVERE. THIS ACTIVITY WILL MOVE THROUGH THE REGION BY 5 PM. FURTHER WEST CONVECTION IS RE FIRING AS ATMOSPHERE DESTABILIZES. DUE TO STRONG INSTABILITY AND SUFFICIENT SHEAR THIS ACTIVITY COULD STILL PRODUCE SEVERE CONVECTION THROUGH EARLY EVENING WITH MAIN THREAT DAMAGING WINDS AND LARGE HAIL. SEVERE WEATHER WATCH BOX REMAINS IN EFFECT UNTIL 8 PM. NEAR SUNSET WITH LOSS OF DIURNAL HEATING AND NO FURTHER FORCING CONVECTION SHOULD END UNTIL LATER TONIGHT. AS SFC LOW MOVES TO LAKE SUPERIOR WARM FRONT ACROSS GREAT LAKES WILL STRENGTHEN WITH CONVECTION POSSIBLY MOVING EAST ALONG BOUNDARY AND INTO NRN CWA AFTER MIDNIGHT. BOTH GFS/NAM HAVE INDICATED THIS POTENTIAL FOR SEVERAL RUNS AND CONTINUE TO DO SO. HOWEVER, LATER RUNS INDICATE CONVECTIVE ACTIVITY MAY BE FURTHER NORTH. FOR NOW WILL CONTINUE WITH LOW CHC POPS LATE TONIGHT THROUGH MID MORNING MONDAY FROM NRN FINGER LAKES REGION TO WESTERN MOHAWK VALLEY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY...UPPER LEVEL RIDGE WILL BUILD OVER AREA WITH T85 APPROACHING 20/21C. THIS WILL BE THE HOTTEST DAY OF CURRENT HEAT WAVE WITH MAXES IN THE LOW TO MID 90S. MIDDAY MIXING MAY ALLOW DEW POINTS TO LOWER INTO THE MID 60S KEEPING US JUST BELOW HEAT ADV CRITERIA. ASIDE FROM POSSIBLE CONVECTION EARLY MONDAY MORNING ACROSS NRN CWA FORECAST LOOKS DRY DUE TO LACK OF ANY TRIGGER. WILL CONTINUE WITH DRY FORECAST BUT ISOLATED AFTERNOON ACTIVITY NOT RULED OUT WITH ABUNDANT CAPE, ALTHOUGH WIND FIELDS NOT AS SUPPORTIVE OF CONVECTIVE ACTIVITY LIKE TODAY. MONDAY NIGHT...A MILD MUGGY NIGHT WITH MINS DROPPING ONLY INTO THE UPPER 60S TO LOWER 70S. TUESDAY...COLD FRONT WILL CROSS AREA DURING THE AFTERNOON WITH INDICES INDICATING POTENTIAL FOR SIGNIFICANT CONVECTIVE EVENT. BOTH KINEMATIC FIELDS AND THERMAL DYNAMICS VERY IMPRESSIVE. CONTINUED WITH LIKELY POPS ENTIRE CWA FOR THE AFTERNOON. TUESDAY NIGHT...LINGERING CONVECTIVE ACTIVITY WILL END BY MIDNIGHT FOLLOWED BY A MUCH COOLER AND DRIER AIRMASS. MINS WILL DROP INTO THE UPPER 50S TO LOWER 60S MAKING FOR COMFORTABLE SLEEPING WEATHER. WEDNESDAY...SFC HIGH PRES WILL BUILD DOWN FROM UPPER GREAT LAKES. WITH T85 DROPPING TO AROUND 10C MAXES WILL RANGE FROM MID 70 TO AROUND 80. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... DUE TO ACTIVE SEVERE WEATHER FOLLOWED HPC GUIDANCE. EXTENDED WILL GENERALLY BE DRY WITH TEMPS NEAR NORMAL. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR TO START OFF THE TAF PD WITH DIMINISHING CIRRUS WITH EXCEPTION OF AVP...WHERE BRIEF MVFR CIGS/LIFR VSBYS POSSIBLE IN TSTM THRU 02Z. HIGH CIRRUS EXPECTED AFTER 03Z...BFR NEXT COMPLEX OF SHOWERS/TSTMS MVS ACRS NRN TERMINALS OVRNGT. NEXT COMPLEX EXPECTED TO AFFECT RME/SYR AND POSSIBLY ITH BTWN 08Z-12Z. CUD SEE OCNL IFR RESTRICTIONS IN THUNDER THRU THIS TIME. EXPECT CUMULUS TO DEVELOP ELSEWHERE AFTER 14Z AND CONTINUE THRU 00Z WITH MVFR VSBYS IN HZ MOST OF THE DAY. W-NW WINDS WILL BCM LIGHT OVRNGT BFR SHIFTING TO THE SW. WINDS INCRS TO NR 10KTS WITH OCNL GUSTS TO NR 20KTS DRG THE AFTN. OUTLOOK... MON NGT THROUGH TUES NGT...MOSTLY VFR. BRIEF RESTRICTIONS ARE POSSIBLE EARLY EACH MORNING...IN FOG/HAZE...AND DURING THE AFTERNOON AND EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS. WED THROUGH FRI...VFR...ALTHO POSSIBLE MVFR RESTRICTIONS EACH MORNING IN FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...RRM LONG TERM... AVIATION...PVB
Hazardous weather outlook, Jun 8, 12:44 PM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1244 PM EDT SUN JUN 8 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-091645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1244 PM EDT SUN JUN 8 2008 ...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HEAT AND HUMIDITY WILL CONTINUE THROUGH MONDAY AND LIKELY INTO TUESDAY...WITH HEAT INDICES REACHING THE UPPER 90S ON MONDAY...AND THE MID 90S ON TUESDAY. TUESDAY AFTERNOON...A POTENT COLD FRONT WILL APPROACH THE REGION...BRINGING WITH IT SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 8, 5:58 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 558 PM EDT SUN JUN 8 2008 PAZ038-082300- BRADFORD PA- 558 PM EDT SUN JUN 8 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF SYLVANIA...AND MOVING SOUTHEAST AT 31 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SYLVANIA AND COWLEY AT 610 PM EDT... TROY AND SPRINGFIELD AT 615 PM EDT... LEONA AND WETONA AT 620 PM EDT... WEST BURLINGTON AND EAST SMITHFIELD AT 625 PM EDT... BURLINGTON AND RIGGS AT 630 PM EDT... WEST FRANKLIN AND RIGGS AT 635 PM EDT... FRANKLINDALE AT 640 PM EDT... MONROE AND TOWANDA AT 645 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 8, 6:15 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
615 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG TOWANDA 41.77N 76.45W
06/08/2008 BRADFORD PA LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE COUNTY. DAMAGE BEING REPORTED
FOR THE PAST HOUR.
&&
PBLocal storm report, Jun 8, 6:33 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
633 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG CONKLIN 42.03N 75.80W
06/08/2008 BROOME NY TRAINED SPOTTER
TREES BLOWN DOWN ON TRAILERS OFF OF ROUTE 7. MEDIUM SIZE
WOODEN SHED LIFTED OFF ITS FOUNDATION AND BLOWN ACROSS
FIELD.
&&
PBSpecial weather statement, Jun 8, 6:36 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 636 PM EDT SUN JUN 8 2008 NYZ055-056-PAZ038-039-082315- BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY- 636 PM EDT SUN JUN 8 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR TIOGA TERRACE...AND MOVING SOUTHEAST AT 32 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VESTAL CENTER AT 645 PM EDT... FRIENDSVILLE AT 650 PM EDT... BRACKNEY AT 655 PM EDT... WYOANNA AT 700 PM EDT... HALLSTEAD AND GREAT BEND AT 710 PM EDT... NEW MILFORD AND LAKESIDE AT 715 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 8, 6:47 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
647 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N TUNKHANNOCK 41.56N 75.95W
06/08/2008 E0.75 INCH WYOMING PA LAW ENFORCEMENT
&&
PBLocal storm report, Jun 8, 7:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
736 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG CLARKS SUMMIT 41.49N 75.71W
06/08/2008 LACKAWANNA PA PUBLIC
TREES BLOWN DOWN
0700 PM TSTM WND DMG 6 SE TOWANDA 41.71N 76.36W
06/08/2008 BRADFORD PA LAW ENFORCEMENT
POWER POLES AND WIRES BLOWN DOWN
0630 PM TSTM WND DMG HERRICK 41.78N 76.25W
06/08/2008 BRADFORD PA LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN
0715 PM HAIL SOUTH CANAAN 41.50N 75.42W
06/08/2008 M0.88 INCH WAYNE PA AMATEUR RADIO
&&
PBThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:57 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 48 min |
| Jun 8, 2:35 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 40 min |
| Jun 8, 2:55 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 50 min |
| Jun 8, 3:03 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 42 min |
| Jun 8, 3:42 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 48 min |
| Jun 8, 4:07 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Wayne | 38 min |
| Jun 8, 4:58 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 47 min |
| Jun 8, 5:14 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 21 min |
| Jun 8, 5:47 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 43 min |
| Jun 8, 6:25 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 35 min |
| Jun 8, 6:29 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wyoming | 46 min |
| Jun 8, 6:55 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 50 min |
| Jun 8, 7:07 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Wayne | 38 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.